Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 1, 2018Baldwin County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2018, 2:15 PM EDT for Baldwin County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 2:15 PM EDT (18:15 UTC)
Expired
Aug 1, 2018, 3:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
764 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS82 KFFC 011815
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED AUG 1 2018
 
GAZ072-073-083-084-011900-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
215 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 300 PM
EDT...

At 215 PM EDT...a strong thunderstorm was over Gordon, or 11 miles
west of Irwinton...moving north at 30 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, McIntyre, Midway-Hardwick, Meriwether,
Ethridge, James, Coopers, Underwood, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Scottsboro,
Dry Branch, Myricks Mill and Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3275 8323 3276 8351 3280 8351 3281 8349
      3282 8349 3284 8351 3318 8349 3318 8339
      3317 8337 3318 8335 3317 8333 3319 8330
      3318 8324 3315 8311 3315 8310
TIME...MOT...LOC 1815Z 188DEG 25KT 3287 8337 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:54 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 1:54 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
154 PM EDT Wed Aug 1 2018

.UPDATE...

Updated for the 18Z Aviation Forecast.

&&

.PREV DISCUSSION... /Issued 1141 AM EDT Wed Aug 1 2018/

UPDATE...

Overall forecast remains on track through the short-term period
and no major changes have been made at this time. Showers are
ongoing across northern and western Georgia and the coverage of
thunderstorms is expected to increase during the afternoon. With
modest diurnal destabilization and deep-level shear due to the
upper level southwest flow, there is a chance for some isolated
thunderstorms to be severe this afternoon and evening. No changes
to the current Flash Flood Watch.

King

PREV DISCUSSION... /Issued 736 AM EDT Wed Aug 1 2018/

PREV DISCUSSION... /Issued 349 AM EDT Wed Aug 1 2018/

SHORT TERM /Today through Thursday/...
Current radar loop shows light showers continuing across the state
this morning and expecting a few more days rain. Models are in
good agreement and continue to show the region under very moist
southwesterly upper flow. This flow is just out in front of an
upper trough which is staying fairly stationary over the MS river
valley and the western great lake states. This most flow will
continue to push shortwaves northeastward through the short term
keeping precip chances high through the end of the week. PWs are
ranging from 1.89 to 2.2 inches across north and central GA
through Thursday night. With all this in mind we will continue
with the current flash flood watch and extending it through Friday
morning. With all this deep layer moisture streaming across the
area, instability indices also increase with a diurnal trend so
cannot rule out an isolated severe storm through the period. With
all this rain moving in, daytime high temps will be slightly below
average for this time of year. High today and Thursday will
struggle to get out of the 70s across N GA and barely make it into
the Mid 80s across central portions of the state.

01

LONG TERM /Thursday Night through Tuesday/...
A return to a more diurnal pattern is coming, just not until early
next week.

Deep tropical moisture will continue to be funneled northward on
Friday into early Saturday. The chances for precip will remain high
for Friday, but begin to taper off towards chance on Saturday. The
pattern will begin to shift on Sunday as high pressure aloft and at
the surface begins to build in from the east. A return to a more
diurnal pattern in precip will return...in addition to more normal
high temperatures for this time of year.

NListemaa

HYDROLOGY...
The flow aloft remains parallel to the surface flow at least
through Friday/early Saturday. This means that with the SW/S flow
aloft and at the surface, the training of storms is expected. The
axis of concern still remains about the same...with the highest
rainfall amounts still expected along and just north of the
Interstate 85 corridor. Tuesday served to prime the CWFA with
rainfall amounts generally between half an inch to an inch CWFA-
wide. There were some locally higher amounts of 2" to 3" along and
north of the I-85 corridor with some isolated 4" to 6" amounts. The
soils should be pretty well saturated, especially within the Flood
Watch area. The deep moisture will continue to funnel northward
Thursday night and will be extending the FFA through 12Z Friday. The
QPF should begin to taper off a bit for most areas on Friday, but
may have to consider extending the FFA for the NE GA mtns into
Friday night/early Saturday. However, confidence is not high enough
to do that at this time.

AVIATION...
12Z Update...
No major changes made from 06z TAF issuance. Showers and
thunderstorms will continue as very moist pattern is in place.
Ceilings hovering in the IFR range this morning but will lift
into the MVFR range over the next few hours. These ceilings will
will stay in the MVFR range then fall back into the IFR range
after 06z Thu. Showers are already beginning to develop and should
see thunder by 16-18z. Winds will stay mainly out of the SE
through the period with wind speeds 10kt or less. Will see some
gust in the 20-30kt range in and around any strong thunderstorms
this afternoon and evening.

//ATL Confidence...12Z Update...
Medium to high confidence on all elements.

01

&&

.AVIATION...
18Z Update...
Numerous showers and thunderstorms will continue as the moist
pattern will remain in place through the period. Widespread showers
are ongoing across north and west Georgia with thunder developing
near the southern TAF sites and should be more widespread by
20-22Z. MVFR conditions during the afternoon and evening are
expected to drop down to IFR range after 06Z Thursday, then
increase back to MVFR during the daytime Thursday. Winds currently
SSW will go SE this afternoon and stay mainly out of the SE
through the period at 10 kts or less. However, gusts between 20
and 30 kts are possible in and around any strong thunderstorms
that develop in the afternoon/evening today and Thursday.

//ATL Confidence...18Z Update...
Medium confidence on ceilings.
Medium/high confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  69  80  68 /  90  60  90  60
Atlanta         79  69  79  69 / 100  80  90  60
Blairsville     74  65  74  64 / 100  90  90  80
Cartersville    78  69  79  68 / 100  90  90  50
Columbus        80  71  81  71 /  90  70  80  50
Gainesville     77  68  77  68 / 100  80  90  70
Macon           83  71  82  70 /  80  60  90  50
Rome            79  69  80  68 / 100  80  80  50
Peachtree City  79  70  79  69 /  90  80  90  50
Vidalia         87  73  87  72 /  80  60  80  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa...
Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...
Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar...
Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South
Fulton...Spalding...Talbot...Taliaferro...Towns...Troup...
Union...Upson...Walker...Walton...White...Whitfield...Wilkes.

&&

SHORT TERM...King
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Aug 1, 11:55 AM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Wed Aug 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Wed Aug 1 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch remains in effect through tonight. Flooding will
be the primary weather hazard today, but a few strong storms, or an
isolated severe thunderstorm, cannot be ruled out.

The potential for localized flooding is high, especially in urban
centers, low lying areas and poor drainage areas where moderate to
heavy rain persists for extended periods of time. Any strong
thunderstorm that develops will be capable of producing damaging
wind gusts. As soils become more saturated, even a sub-severe
thunderstorm can down trees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flash Flood Watch remains in effect through 8 AM Friday.
Scattered to numerous showers and thunderstorms are expected each
day with the heaviest rainfall expected through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 1, 10:10 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      2 ESE GARFIELD          32.64N  82.07W
07/29/2018                   EMANUEL            GA   FIRE DEPT/RESCUE

            *** 2 INJ *** FIRE CHIEF REPORTED FAILURE OF A SMALL
            DAM, WASHING OUT A 20 FOOT SECTION OF GRAY MULE FARM
            ROAD NEAR JOHNSON GAY ROAD IN GARFIELD. TWO PEOPLE WERE
            INJURED, ONE SERIOUSLY, WHEN A TRUCK ENCOUNTERED THE
            WASHED OUT SECTION OF THE ROAD.

&&

EVENT NUMBER FFC1800755

BELANGER
Local storm report, Aug 1, 11:22 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     LIGHTNING        2 W WASHINGTON          33.74N  82.77W
06/15/2018                   WILKES             GA   EMERGENCY MNGR

            *** 1 INJ *** A WOMAN WAS STRUCK BY LIGHTNING AT A
            RESIDENCE ON LINCOLN CIRCLE IN WASHINGTON. EMERGENCY
            MANAGER REPORTED THAT SHE WAS NEAR AN OPEN WINDOW AT THE
            TIME OF THE STRIKE. SHE WAS TRASPORTED TO A LOCAL
            HOSPITAL FOR TREATMENT.

&&

EVENT NUMBER FFC1800756

BELANGER
Special weather statement, Aug 1, 1:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
136 PM EDT WED AUG 1 2018

GAZ072-082-083-095-011815-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
136 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...NORTHEASTERN
HOUSTON...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 215 PM EDT...

At 136 PM EDT...a strong thunderstorm was over Bullard, or 9 miles
southwest of Jeffersonville...moving north at 25 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Centerville, Robins Air Force
Base, Marion, Tarversville, Postell, Bullard, Rutland, Mountain
Springs, Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys,
District Path, Dry Branch, Myricks Mill and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3248 8366 3289 8367 3296 8350 3289 8340
      3283 8337 3266 8336 3250 8339 3250 8341
      3249 8341 3247 8345
TIME...MOT...LOC 1736Z 183DEG 22KT 3263 8349
Special weather statement, Aug 1, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED AUG 1 2018

GAZ072-073-083-084-011900-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
215 PM EDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 300 PM
EDT...

At 215 PM EDT...a strong thunderstorm was over Gordon, or 11 miles
west of Irwinton...moving north at 30 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, McIntyre, Midway-Hardwick, Meriwether,
Ethridge, James, Coopers, Underwood, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Scottsboro,
Dry Branch, Myricks Mill and Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3275 8323 3276 8351 3280 8351 3281 8349
      3282 8349 3284 8351 3318 8349 3318 8339
      3317 8337 3318 8335 3317 8333 3319 8330
      3318 8324 3315 8311 3315 8310
TIME...MOT...LOC 1815Z 188DEG 25KT 3287 8337

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:17 PM EDTFlash Flood WarningFFCPolk58 min
Aug 1, 1:41 AM EDTRiver Flood WarningFFCGwinnett10 hr
Aug 1, 1:36 PM EDTSpecial Weather StatementFFCTwiggs39 min
Aug 1, 2:48 PM EDTSpecial Weather StatementFFCToombs42 min
Aug 1, 4:03 PM EDTSpecial Weather StatementFFCJefferson27 min
Aug 1, 4:12 PM EDTSpecial Weather StatementFFCMadison33 min
Aug 1, 4:32 PM EDTSpecial Weather StatementFFCJefferson13 min
Aug 1, 7:18 PM EDTSpecial Weather StatementFFCOglethorpe, Taliaferro, Wilkes42 min
Aug 1, 7:21 PM EDTSpecial Weather StatementFFCOconee, Walton39 min
Aug 1, 7:24 PM EDTTornado WarningFFCMorgan, Newton, Walton36 min
Aug 1, 7:46 PM EDTRiver Flood WarningFFCGwinnett3 hr
Aug 1, 7:58 PM EDTSpecial Weather StatementFFCClarke, Oconee47 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.